MAUDE Adverse Event Report: ACCRIVA DIAGNOSTICS, INC. HEMOCHRON ACT-LR TEST; ACTIVATED WHOLE BLOOD CLOTTING TIME

ACCRIVA DIAGNOSTICS, INC. HEMOCHRON ACT-LR TEST; ACTIVATED WHOLE BLOOD CLOTTING TIME
Model Number JACT-LR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Coagulation Disorder (1779)
Date of Event 04/15/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
This mdr references accriva diagnostics' complaint number (b)(4) for the hemochron jact-lr cuvette lot k1jlr265.Hemochron signature elite instrument (b)(4) was used during the procedure.The cuvette has a labeled expiration date of 01/31/2023.Historical data analysis and analysis of production records did not provide any information relevant to this complaint.Retain samples of the same lot of the device were tested and performed within expectations.Communication / interviews were conducted with healthcare professionals involved in the catheterization procedure.None of their responses indicated a connection between the performance of the jact-lr cuvette or the hemochron signature elite instrument and the death of the patient.Complaint alleged to the device were investigated by testing retain samples of the same device and the same lot.The investigation found no device problem and concluded no problem was detected.Accriva diagnostics has requested all data required for form 3500a.
 
Event or Problem Description
(b)(6) male with advanced cirrhosis of the liver was undergoing a diagnostic cardiac catheterization and coronary artery stent placement prior to a scheduled liver transplant.A 7,000 unit bolus dose of heparin was administered before the procedure began.The target act target range was >250 seconds.Fifteen minutes later the initial act reading was out of range low.An 8,000 unit bolus of heparin was administered and the second act reading 4 minutes later was out of range high.No further act testing was done and the procedure was completed.Following the procedure, the patient had low platelet count, prolonged pt/inr and low hematocrit.Blood products were transfused, after which the patient passed away.All healthcare professionals involved in the procedure were interviewed.The investigation concluded that death of the patient was not related to device performance issues with the hemochron signature elite analyzer or low-range act test device.The results of quality controls were also reviewed.Qc results from both electronic and liquid quality controls demonstrated passing results.

Brand Name
HEMOCHRON ACT-LR TEST
Common Device Name
ACTIVATED WHOLE BLOOD CLOTTING TIME
Manufacturer (Section D)
ACCRIVA DIAGNOSTICS, INC.
6260 sequence drive
san diego CA 92121
Manufacturer (Section G)
ACCRIVA DIAGNOSTICS, INC.
6260 sequence drive
san diego CA 92121
Manufacturer Contact
jon mcdermed
6260 sequence drive
san diego, CA 92121
8582632490
MDR Report Key14473391
Report Number0002250033-2022-00001
Device Sequence Number14627583
Product Code JBP
UDI-Device Identifier10711234103081
UDI-Public10711234103081
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K960749
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberJACT-LR
Device Catalogue NumberJACT-LR
Device Lot NumberK1JLR265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Initial Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEMOCHRON SIGNATURE ELITE, SERIAL NUMBER (B)(4)
Outcome Attributed to Adverse Event Death;
Patient Age61 YR
Patient SexMale
Patient Weight84 KG